MAUDE Adverse Event Report: ARTHREX, INC. SUTURELASSO, 90 DEGREE STRAIGHT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ARTHREX, INC. SUTURELASSO, 90 DEGREE STRAIGHT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number SUTURELASSO, 90 DEGREE STRAIGHT
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/05/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported by a patient's father that the patient had undergone an arthroscopic labrum repair procedure on (b)(6) 2018.Upon completion of the procedure the patient and his mother were informed that during the procedure, when placing the second arthrex suturetak anchor, the 90 degree suture lasso broke.Surgeon located the device and attempted to retrieve but was unsuccessful.The surgeon continued with the procedure, completing it arthroscopically.The device fragment was left in the labral capsule and was reported to be approximately 1/2 cm in length.Patient's father requested that the facility retain the 90 degree suture lasso instrument for future investigation/evaluation.It is unknown if the device was retained as requested.Additional information obtained 2/13/19: according to additional information provided by the patient¿s father the surgeon stated that he did not want to jeopardize the stability of the shoulder by opening or taking down the labral capsular complex arthroscopically.Post-op x-rays were used to monitor the suture lasso tip.Report further stated that if the suture lasso tip moved, then the surgeon would most likely proceed with a second surgery to remove the device fragment.Additional information received 12/20/2021: according to additional medical records, the patient was a rugby player and had experienced approximately eight episodes of dislocation prior to the original surgery on (b)(6) 2018.The records indicate that on or before (b)(6) 2019, a second arthroscopic surgery was performed at a different facility, by a different surgeon, to remove the retained fragment.During the procedure, the surgeon had to undo the previous labrum repair as the suture lasso fragment was under the labrum.After the fragment was identified and successfully removed the surgeon was able to perform a bankart repair of the labrum using a 3.0 mm biocomposite suturetak anchor and a 2.9 mm peek pushlock anchor.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Additional information: b4, g3, h6.
 
Additional Manufacturer Narrative
The complaint allegation was not confirmed.The complaint device was not received for evaluation.According to the supplier certificate of conformance, component c4719-01 at revision 1 was pull-tested as per the requirements on drawing c4719 at revision 4.Note 3: wire must withstand a 5lb pull at radius area with force allied at approx.90° in each direction from bend.Based on the information provided, the most likely cause of the reported failure is user error in the device due to excessive force used during suture passing/tightening /tensioning during implant insertion.As no further investigation was able to be performed no change in harm was identified.This complaint will be included in trending per (b)(4).

Brand Name
SUTURELASSO, 90 DEGREE STRAIGHT
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key13254152
Report Number1220246-2022-04289
Device Sequence Number11180757
Product Code LXH
UDI-Device Identifier00888867031517
UDI-Public00888867031517
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSUTURELASSO, 90 DEGREE STRAIGHT
Device Catalogue NumberAR-4068-90
Device Lot Number824185941
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/20/2021
Supplement Date Received by Manufacturer04/17/2024
10/04/2024
Initial Report FDA Received Date01/13/2022
Supplement Report FDA Received Date05/09/2024
10/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale